Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Angio-oedema induced by oestrogen contraceptives is mediated by bradykinin and is frequently associated with urticaria

Abstract :

BACKGROUND:

Hereditary C1-inhibitor (C1-Inh) deficiency is associated with 'bradykinin-mediated angio-oedema' (BK-AO) and is believed not to be associated with urticaria. Acquired AO has been related to oestrogen contraceptives.

OBJECTIVE:

To demonstrate that AO precipitated by oestrogens and characterized by nonfunctional C1-Inh is mediated by BK and to evaluate the occurrence of urticaria in these patients.

METHODS:

A retrospective evaluation of patients referred for AO related to oestrogen was undertaken. Circulating C1-Inh, high molecular weight kininogen (HK) and enzymes involved in the metabolism of bradykinin were investigated.

RESULTS:

Fifteen patients were included. HK cleavage concurrent to oestrogen intake was demonstrated in 10 patients with available plasma. Eight patients reported recurrent or chronic urticaria. Discontinuation of the contraceptive resulted in a return to native C1-Inh and HK in all cases studied and to normal kininogenase activity in all but one. The clinical manifestations completely disappeared in 6 patients and improved in 7 after the withdrawal of oestrogen.

CONCLUSION:

Patients display extensive cleavage of HK in the plasma, which supports that AO precipitated by oestrogen contraception is BK-mediated. Recurrent urticaria may have been underestimated in this context. The presence of recurrent urticaria should not systematically rule out the diagnosis of BK-AO when the history is suggestive.

Type de document :
Article dans une revue
Liste complète des métadonnées

https://hal.univ-angers.fr/hal-03333925
Contributeur : Okina Université d'Angers <>
Soumis le : vendredi 3 septembre 2021 - 12:24:08
Dernière modification le : samedi 4 septembre 2021 - 03:26:12

Lien texte intégral

Identifiants

Collections

Citation

C. Giard, B. Nicolie, Martine Drouet, Céline Lefebvre-Lacoeuille, J. Le Sellin, et al.. Angio-oedema induced by oestrogen contraceptives is mediated by bradykinin and is frequently associated with urticaria. Dermatology, Karger, 2012, 225 (1), pp.62-69. ⟨10.1159/000340029⟩. ⟨hal-03333925⟩

Partager

Métriques

Consultations de la notice

7